What symptom would be considered serious?
8 Jul 2011
Any swelling, especially of the mouth, lips, throat would be considered a very serious allergy and you should seek medical attention asap! Also severe changes in personality should be considered a serious side effect.
If you go to the top of this page, "Drugs A to Z" click on it, and enter your medication, it will provide you with a list of allergies or serious side effects.
If you would like to list your med I can do the search for you.
8 Jul 2011
As SL said, a true allergy is swelling, especially of the face, mouth, lips, tongue, etc. and with that often comes a difficulty breathing as the respiratory tract swells. This is a life threatening allergy called an anaphylactic response. Also getting a rash from a drug is considered a true allergy. All other symptoms are considered an "intolerance". Things like nausea, vomiting, headaches, dizziness, or any other uncomfortable symptom (other than the rash and swelling symptoms I listed) are not considered to be allergies. hope that helps!
8 Jul 2011
I have had many intollerances to various drugs but when seeing a physician and asked the question about what medications you are allergic to it is important to sepearate true allergy from an intollerance, as Dzoobaby and SL said if you break out or have breathing problems keep a written record of that drug (possibly wear an emblem so if you can't speak and you are ill) if you've taken a drug that the side effects were rough enough be sure to also advise them of that just be sure that they know which problem you experience. I wish you only the very best!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Savella for about a month & half. Recently I have been getting pain on both of my big toes, getting burning stomach pain, and ...
1 answer • 13 May 2012
I have allergies 6 months out of the year (April - October in southern California). I have used loratadine on and off, but never more than a few days ...
1 answer • 22 Jun 2013
... started to have horrible side effects. My doctor looked it up and said it's like less then 2% besides weight gain and that is almost a 100% ...
3 answers • 13 Feb 2014